Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Norman, OK

March 22, 2000Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 22, 2000, 8:13 PM CST for Knox County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 22, 2000, 8:13 PM CST (02:13 UTC)
Expired
Mar 22, 2000, 9:15 PM CST
In force
62 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

What was reported inside it

TimeReportWhereRemark
Mar 22, 8:52 PM CSTHail 1Benjamin, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 230213
SVROKC
TXC275-230315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 915 PM CST

* AT 813 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13  
  MILES WEST OF BENJAMIN...MOVING NORTHEAST AT 35 MPH.  THIS STORM
  HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL.  THUNDERSTORMS ARE 
  ALSO STRENGTHENING IN SOUTHEAST KING COUNTY ABOUT 20 MILES
  SOUTHWEST OF BENJAMIN THAT WILL MOVE INTO KNOX COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BENJAMIN AND TRUSCOTT

HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3383 10000 3340 9999 3351 9968 3381 9970

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:30 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 22, 3:30 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CST WED MAR 22 2000

UPR LO OVER AZ THIS AFTN HAS BEGUN TO MOVE EWD. MODEL TRACKS ARE
VERY SIMILAR WITH THE TRACK OF THIS SYS MOVING IT INTO W TX THURSDAY
MORNING THEN NEWD INTO KS THURSDAY NIGHT AND FRIDAY. SFC LO OVER SW
TX WILL STRENGTHEN AND MOVE INTO THE TX PANHANDLE ON THURSDAY WITH
WARM FRONT PUSHING INTO SRN AND CNTRL OK DURING THE DAY. HEAVY RAIN
WILL BE POSSIBLE TONIGHT...ESP IN WRN SECS. PLENTY OF MOISTR AVBL
COMBINED WITH STG UPR FORCING WILL OCCUR OVERNIGHT. LO LVL BNDRY
FROM TX PANHANDLE INTO NW OK WILL ENHANCE LO LVL CONVERGENCE ACRS
FAR NWRN OK TONIGHT. CONSIDERED FFA FOR WRN OK FOR TONIGHT. BUT
RAINFALL IN THAT AREA HAS NOT BEEN HEAVY SO FAR AND 6 HR FLASH FLOOD
VALUES ARE OVER 3 INCHES. THUS WILL NOT GO WITH FFA ATTM BUT WILL
MENTION LOCALLY HEAVY RAIN IN ZONES. AS UPR LO MOVES NEWD
THUSDAY...SFC LO WILL MOVE TO NWRN OK WITH DRYLINE EXTENDING INTO
CNTRL AND SRN OK BY LATE AFTN. RW/TSTMS WILL BE ENDING ACRS THE FA
THURSDY NIGHT AS UPR SYS CONTS TO MOVE NEWD. FRIDAY LOOKS DRY WITH
LO LVL MOISTR BEING SHUNTED TO THE EAST.

FCSTID = 2
OKC   54  64  49  73 / 100  80  40  10
HBR   50  70  45  74 / 100 100  10  10
SPS   55  72  48  76 / 100 100  10  10
GAG   47  59  40  70 / 100 100  30  10
PNC   51  62  47  71 /  80 100  80  10
DUA   57  70  52  74 /  80  80  30  10

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.